MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIDEOARTHORSCOPE HD 4MM X 70 DEG; NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)

SMITH & NEPHEW, INC. VIDEOARTHORSCOPE HD 4MM X 70 DEG; NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)
Model Number 72202962
Medical Device Problem Codes Misfocusing (1401); Material Integrity Problem (2978); Moisture or Humidity Problem (2986)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hip arthroscopy, the video arthroscope did not focus.There was a back-up device available and a delay greater than 30 minutes was reported.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10 h3, h6: the reported device was received for evaluation.A visual inspection of returned device found distal tip damage, moisture, damage to the negative lens, particulates under negative lens.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with an unintended use of the device.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
VIDEOARTHORSCOPE HD 4MM X 70 DEG
Common Device Name
NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17330930
Report Number3003604053-2023-00029
Device Sequence Number7331875
Product Code EOB
UDI-Device Identifier00885554024166
UDI-Public00885554024166
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K043395
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202962
Device Catalogue Number72202962
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date07/16/2023
Supplement Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown